Parkinson's Movement
13,546 members12,079 posts

Peripheral Neuropathy

Does anyone have peripheral neuropathy (PN) and suspect it is due to being on high Ldopa medication therapy?

My doctor wants me to have a nerve test completed (EEG) to determine PN status. I had EEGs completed before and they never seem that conclusive; and they are a painful procedure. My toes, fingers, arms, legs and face tingle most of the time but it is not creating a huge distraction for me (just another added stress).

I take over 2400 mg of Ldopa daily. So my medication level is high. Who has experience with this condition? and what are you doing to address it?

14 Replies
oldestnewest

I have peripheral neuropathy, but I had it well before my PD symptoms began. I find it intensely annoying. Walking barefoot helps a bit.

Reply

Bailey_Texas recently posted how gabapentin (Neurontin) has helped his PN.

Reply

Hi dboobar, following a nerve test I was diagnosed with Periphial Neuropathy , this started in my feet but has now progressed up my

legs which is making it difficult to walk and now my balance is very bad.

I take Sinemet for my PD but it is no help to my PN which my neuro says

is not related to Parkinsons. I also would appreciate any advice on this

debilitating disease.

Reply

I have/had PN in both feet. I do not have Parkinson’s but my husband was diagnosed with PD a few years ago and his brother has pretty advanced PD. The pain I had in my feet was so bad that I would crawl to get around the house sometimes. The PN was diagnosed at Mayo Clinic. I think it was caused from the drug Cipro as it started while I was taking it. I had the PN for maybe 10 years. I had two doctors tell me about LDN and I took it in desperation. About two days later I was able to get up in the morning and walk to the bathroom with no pain. It was unbelievable. I continue to be mostly pain free now, 9 years later. When my husband was diagnosed with PD, I asked his Neuro if she would be willing to prescribe it for him. She said she wanted to look into it and would let us know. She decided it would do no harm and so agreed to let him try. About 9 months later, he was getting better and at his next appointment she said she could no longer diagnose him with Parkinsons. I asked what happened and did she think it could have something to do with the LDN. She could not say. She left town to work in research so he then saw another Neuro who was definite he did not have PD.

Then went to Mayo for expert opinion and they said definitely no PD at this time. So, he will probably stay on the LDN for life- why take a chance. He also has myasthenia gravis and has been able to reduce his meds for that way down. Afraid to stop them as he is doing so well and very stable. But I wonder if this is because of the LDN also. It has been an interesting ride, but I am a firm believer in this. I think most people expect a quick response and quit the drug too soon. Look how different we were - I had success right away and it was 9 months before he had success. I am a firm believer in this drug. We have it compounded and take just before falling asleep. I’m not a doctor, but have a medical interest as I have always wanted to be one. Maybe our experience will help someone else.

Reply

Glad to hear you and your husband are doing well. What is LDN?

Thank you

Reply

This might be of interest:

ncbi.nlm.nih.gov/m/pubmed/2...

Reply

Would you change anything if he said it was PN? No you don't have to have a procedure to satisfy your doctor. I would be asking what he would be doing different if it was confirmed as PN.

I get tingling in my feet when I take a dose of levodopa. Im thinking about what supplement I might try.

Reply

One word Gabapentin it stopped my peripheral neuropathy in my feet.

1 like
Reply

I had paresthesia in the feet (tingling sensation) and was diagnosed with Neuropathy before I was diagnosed with PD. I started taking 300 mg B6 a day and within 6 weeks, the paresthesia was gone. I read that neuropathy could be caused by B6 deficiency. I also read that many PD patients have B6 deficiency. Now I take 50 mg B6 per day.

Reply

Thanks for your story, what is LDN ?

Reply

LDN, ( Low Dose Naltrexone ) thank you Dr. Google.

Reply

You might also want to check out yahoo groups on LDN. It’s a little like this group. Also there is a book out now, “the LDN book” available on Amazon.

1 like
Reply

Thank you, will do.

Reply

Hi all. I’ve little to add other than yes I have tingling in feet and fingers and it irritates the life out of me! But my CL is pretty low at this time. I have used amitryptaline as a sleep aid for years even though it’s sn anti-depressant and wondered if this has any bearing on this symptom.

Reply

You may also like...